Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 56, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 7, 2015, 11:59 AM MST for Coconino County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2015, 11:59 AM MST (18:59 UTC)
- Expired
- Aug 7, 2015, 12:45 PM MST
- In force
- 46 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:14 AM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 7, 10:14 AM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1014 AM MST FRI AUG 7 2015 .SYNOPSIS...DEEP MOISTURE AND AN APPROACHING PACIFIC TROUGH WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA TODAY. THERE IS AN ELEVATED RISK FOR FLASH FLOODING IN NORTHWESTERN ARIZONA THAT INCLUDES MUCH OF COCONINO COUNTY. STORM ACTIVITY WILL THEN DECREASE IN COVERAGE ON SATURDAY AND SUNDAY. DEEPER MOISTURE WILL RETURN NEXT WEEK RAMPING UP STORM ACTIVITY FROM MONDAY ONWARD. && .DISCUSSION...WE HAVE MADE NO MAJOR FORECAST UPDATES THIS MORNING. STILL EXPECTING AN ACTIVE DAY OF SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH A TROUGH MOVING INTO THE GREAT BASIN AND A SUBSTANTIAL INCREASE IN MOISTURE OVER THE PAST 24 HOURS. SOME WEAK FORCING AHEAD OF THE GREAT BASIN TROUGH IS ALREADY FUELING AN AREA OF THUNDERSTORMS ACROSS NORTHWESTERN COCONINO COUNTY. EXPECT THIS ACTIVITY TO CONTINUE THROUGH MUCH OF THE DAY AND FILL IN ELSEWHERE ACROSS THE FORECAST AREA WHERE DAYTIME HEATING INCREASES INSTABILITY. ANY STORMS THAT DEVELOP TODAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT ABOUT 20 MPH OR EVEN FASTER TO THE NORTHWEST. THIS SHOULD LIMIT SOME FLOODING CONCERNS...EXCEPT IN AREAS WHERE STORMS REPEATEDLY MOVE OVER THE SAME SPOTS. THE GREATEST THREAT FOR TRAINING STORMS LEADING TO FLASH FLOODING WILL BE ACROSS NORTHWESTERN ARIZONA WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT. ENHANCED VERTICAL WIND SHEAR MAY LEAD TO A FEW STRONG TO SEVERE STORMS CAPABLE OF DAMAGING WINDS AND HAIL UP TO 1.0 INCH DIAMETER...THE GREATEST THREAT ACROSS NORTHERN COCONINO AND NAVAJO COUNTIES. && .PREV DISCUSSION /426 AM MST/...ON SATURDAY...STORM ACTIVITY WILL DECREASE FROM WEST TO EAST AS DRIER PACIFIC AIR MOVES INTO THE REGION. HOWEVER ENOUGH INSTABILITY AND MOISTURE WILL LINGER ACROSS NAVAJO AND APACHE COUNTY FOR CONTINUED THUNDERSTORM ACTIVITY. BY SUNDAY...A DRIER AND MORE STABLE ENVIRONMENT WILL LEAD TO MOSTLY FAIR WEATHER CONDITIONS WITH JUST A FEW SHOWERS POSSIBLE OVER THE WHITE MOUNTAINS REGION. MONDAY THROUGH THURSDAY...A SEASONABLY STRONG PACIFIC LOW WILL FORM JUST WEST OF THE CALIFORNIA COAST. THE INTERACTION BETWEEN THE LOW AND THE SUBTROPICAL HIGH OVER NEW MEXICO AND TEXAS WILL BRING A STRONG SOUTHERLY FLOW AND ADVECT DEEPER MOISTURE BACK INTO ARIZONA. EXPECT INCREASING MOISTURE...CLOUDS AND A RETURN TO THUNDERSTORM ACTIVITY FROM MONDAY ONWARD. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCT-NMRS SHRA/TSRA TO DEVELOP ACROSS NORTHERN AZ AND PERSIST THROUGH THIS EVENING. SCATTERED MVFR/IFR CONDS PSSBL IN STRONGER STORMS. THERE IS A THREAT FOR STRONGER STORMS PRODUCING DAMAGING WIND AND HAIL UP TO 1 INCH ACROSS NORTHERN COCONINO/NAVAJO COUNTIES (INCLUDING KGCN AND KPGA TERMINALS). STORMS DECREASING AND MOVING OFF TO THE EAST BTWN 02-05Z SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ004>007-009-012- 015-038. && PUBLIC...MCS/MCS AVIATION...MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 7, 4:42 AM MST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 442 AM MST FRI AUG 7 2015 AZZ004>018-037>040-080645- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 442 AM MST FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN ARIZONA. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL OR STRONG WINDS. HEAVY RAIN WITH SUCCESSIVE STORMS WILL ELEVATE THE THREAT FOR LOCALIZED FLASH FLOODING IN NORTHWESTERN ARIZONA INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS NAVAJO AND APACHE COUNTIES. SUNDAY...NO SIGNIFICANT THREATS. MONDAY THROUGH THURSDAY...SHOWERS AND THUNDERSTORMS WILL RETURN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE BY CALLING 1-888-745-1637.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:36 AM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 7, 11:15 AM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 7, 12:18 PM MST | Special Weather Statement | FGZ | Gila | 27 min |
| Aug 7, 1:14 PM MST | Special Weather Statement | FGZ | 31 min | |
| Aug 7, 1:31 PM MST | Special Weather Statement | FGZ | 44 min | |
| Aug 7, 1:49 PM MST | Areal Flood Advisory | FGZ | Coconino | 9 hr |
| Aug 7, 2:15 PM MST | Flash Flood Warning | FGZ | Coconino | 90 min |
| Aug 7, 2:17 PM MST | Special Weather Statement | FGZ | Gila | 28 min |
| Aug 7, 3:42 PM MST | Special Weather Statement | FGZ | Navajo | 33 min |
| Aug 7, 3:51 PM MST | Special Weather Statement | FGZ | 39 min | |
| Aug 7, 3:58 PM MST | Special Weather Statement | FGZ | 32 min | |
| Aug 7, 4:14 PM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.